Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 6, NWS Shreveport, LA

January 20, 2010Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jan 20, 2010, 5:58 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 20, 2010, 5:58 PM CST (23:58 UTC)
Expired
Jan 20, 2010, 6:45 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 5:58 PM CSTHAIL 1.25Blanchard, LA
Jan 20, 5:58 PM CSTHAIL 1.75Shreveport, LAREPORTED AT THE INTERSECTION OF HWY 1 AND HWY 71.
Jan 20, 6:07 PM CSTHAIL 1Blanchard, LAHAIL REPORTED AT NORTHWOOD HIGH SCHOOL.
Jan 20, 6:10 PM CSTHAIL 0.52 N Shreveport, LAHAIL REPORTED AT THE HWY 71 AND HWY 1 SPLIT
Jan 20, 6:20 PM CSTHAIL 0.257 Nnw Bossier City, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 20, 3:13 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
2.1
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WFUS54 KSHV 202358
TORSHV
LAC015-017-210045-
/O.NEW.KSHV.TO.W.0006.100120T2358Z-100121T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...

* UNTIL 645 PM CST

* AT 556 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BLANCHARD...OR 6 MILES NORTHWEST OF SHREVEPORT...MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EASTWOOD AND HAUGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS.

&&

LAT...LON 3273 9345 3248 9345 3244 9391 3263 9394
TIME...MOT...LOC 2358Z 261DEG 22KT 3253 9386

$$

06
2 follow-up statements
691 
WWUS54 KSHV 210029
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CST WED JAN 20 2010

LAC015-017-210045-
/O.CON.KSHV.TO.W.0006.000000T0000Z-100121T0045Z/
CADDO LA-BOSSIER LA-
629 PM CST WED JAN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR BOSSIER
AND CADDO PARISHES...

AT 628 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR VANCEVILLE...OR 7
MILES NORTHWEST OF BOSSIER CITY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
CHUTE...BLENHEIM...BARKSDALE AIR FORCE BASE...FERGUSON...RED CHUTE...
PRINCETON...LINTON...HAUGHTON...FILLMORE...EASTWOOD...BODCAU...
BELLEVUE AND ADNER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS.

&&

LAT...LON 3246 9374 3266 9378 3273 9345 3248 9345
TIME...MOT...LOC 0029Z 255DEG 12KT 3260 9374

$$

06
428 
WWUS54 KSHV 210037
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CST WED JAN 20 2010

LAC017-210047-
/O.CAN.KSHV.TO.W.0006.000000T0000Z-100121T0045Z/
CADDO LA-
637 PM CST WED JAN 20 2010

...THE TORNADO WARNING FOR CADDO PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS.

LAT...LON 3255 9370 3267 9371 3273 9345 3258 9345
TIME...MOT...LOC 0037Z 258DEG 18KT 3260 9367

$$

LAC015-210045-
/O.CON.KSHV.TO.W.0006.000000T0000Z-100121T0045Z/
BOSSIER LA-
637 PM CST WED JAN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR BOSSIER
PARISH...

AT 637 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR FERGUSON...OR NEAR
RED CHUTE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINCETON...LINTON...FILLMORE...EASTWOOD...BELLEVUE AND ADNER

LAT...LON 3255 9370 3267 9371 3273 9345 3258 9345
TIME...MOT...LOC 0037Z 258DEG 18KT 3260 9367

$$

06

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 5:02 PM CST, 56 minutes earlier.

Area forecast discussion, Jan 20, 5:02 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CST WED JAN 20 2010

.UPDATE...
EXTENDED TORNADO WATCH NUMBER 1 FOR THE REMAINDER OF THE CWA NOT
CURRENTLY UNDER A WATCH. THIS INCLUDES THE COMMUNITIES OF
SHREVEPORT/BOSSIER CITY...MONROE...AND EL DORADO. STRONG TO SEVERE
SUPERCELLS CONTINUE TO SLIDE NORTHEAST WITHIN A NEARLY SATURATED
LOW LEVEL ENVIRONMENT DOMINATED BY TEMPERATURES IN THE 70S...AS
WELL AS HIGH CAPE VALUES. /05/

&&

.PREV DISCUSSION... /ISSUED 332 PM CST WED JAN 20 2010/

DISCUSSION...
THE WEATHER IS SETTING UP TO BE ACTIVE FOR THE NEXT 12-18 HOURS FOR
THE FOUR STATE REGION.  WATER VAPOR IMAGERY SHOWS THE MAIN SHORTWAVE
LEAVING THE FOUR STATE REGION AND MOVING EASTWARD INTO NORTHWEST TX
NEAR THE PANHANDLE.  THE SURFACE LOW WHICH WILL BRINGING THE ACTIVE
WEATHER TO THE FOUR STATE REGION THIS EVENING IS NOW LOCATED JUST
NORTH OF THE TX PANHANDLE.  THE UPPER SHORTWAVE IS EXPECTED TO
QUICKLY MOVE EAST...REACHING NORTH CENTRAL TEXAS/CENTRAL OKLAHOMA BY
AROUND MIDNIGHT.  THE SURFACE LOW IS EXPECTED TO REACH NORTH CENTRAL
TEXAS BY AROUND 00Z.  RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS
HAVE ALREADY DEVELOPED OVER SOUTH LOUISIANA AND EXTREME SOUTHEAST
TEXAS...WITH SOME OF THE STRONGEST ACTIVITY NEAR ALEXANDRIA. SOME
OF THE STORMS ARE BEGINNING TO MOVE INTO THE SOUTHWESTERN COUNTIES
NEAR LUFKIN. THIS ACTIVITY SHOULD BEGIN TO INCREASE IN COVERAGE
AND INTENSITY AS IT DEVELOPS OVER THE FOUR STATE REGION AS WELL
OVER THE NEXT FEW HOURS. A TORNADO WATCH HAS BEEN ISSUED FOR THE
SOUTHERN THIRD OF THE CWFA UNTIL 10 PM.

THE ATMOSPHERE IS ALREADY SETTING THE STAGE FOR THE POSSIBILITY FOR
SEVERE STORMS TODAY.  TEMPERATURES OVER MUCH OF THE REGION HAS
ALREADY RISEN INTO THE LOWER 70S...AND EVEN MIDDLE 70S FOR THE
SOUTHWESTERN CORNER.  THERE IS PLENTY OF MOISTURE TO WORK WITH AS
PWATS ARE ABOVE 1.0 INCH OVER THE CWFA. WITH SUCH WARM TEMPERATURES
IN THE LOWER LEVELS...LAPSE RATES WILL BE QUITE IMPRESSIVE AS THE
UPPER LOW CONTINUES TO APPROACH. MID LEVEL LAPSE RATES THROUGH THE
REST OF THE DAY AND INTO THIS EVENING WILL BE BETWEEN 7.5-8.5 C/KM
FOR MANY LOCATIONS.  THE 18Z SHV SOUNDING SHOWS A SLIGHT CAP...BUT
THIS SHOULD EASILY BE BROKEN. THERE IS PLENTY OF INSTABILITY TO WORK
WITH AS THE 18Z SHV SOUNDING SHOWS SURFACE BASED CAPES AROUND 2000
J/KG.  SHEAR IS NOT TOO STRONG...BUT IT IS DEFINITELY ENOUGH TO
SUPPORT SEVERE STORMS. IT SHOULD ALSO PICK UP AS THE LOW APPROACHES
THE REGION. FOR THE SEVERE THREAT...EXPECT THE GREATEST TORNADO AND
DAMAGING WIND THREAT TO BE ROUGHLY FROM AN EL DORADO TO SHREVEPORT
TO LUFKIN LINE.  FOR THE ENTIRE CWFA...LARGE HAIL WILL ALSO BE
POSSIBLE.  THE EASTERN SECTIONS OF THE CWFA COULD ALSO SEE HEAVY
RAIN WHICH MAY RESULT IN MINOR FLOODING PROBLEMS.  BUT OVERALL...DO
NOT SEE TOO MUCH OF A THREAT FROM HEAVY RAIN FOR THE CWFA.  THE
SEVERE WEATHER RISK SHOULD BEGIN TO PICK UP OVER THE NEXT HOUR OR
TWO...WITH ITS PEAK EXPECTED TO LIKELY BEGIN CLOSER TO 00Z.
ACTIVITY SHOULD DECREASE QUICKLY FROM SOUTHWEST TO NORTHEAST AROUND
MIDNIGHT AND THE FEW HOURS AFTERWORDS.

HIGH PRESSURE WILL BRIEFLY TAKE OVER THE REGION AFTER THIS SYSTEM
MOVES OUT OF THE AREA.  THIS WILL KEEP THE AREA DRY FOR MUCH OF
THURSDAY AND INTO FRIDAY. OUR NEXT STORM SYSTEM IS EXPECTED TO
APPROACH THE REGION FRIDAY NIGHT AND ESPECIALLY INTO SATURDAY.  THIS
SYSTEM WILL BE KEEPING MUCH FURTHER NORTH THAN THE SYSTEM
TODAY...WITH THE SURFACE LOW EXPECTED TO MOVE NORTH INTO THE IOWA
AND MINNESOTA AREA. INSTABILITY WILL BE LIMITED. THEREFORE HAVE
LIMITED THUNDER FOR THE SATURDAY SYSTEM.  THIS FRONT IS EXPECTED TO
MOVE EAST OUT OF THE FOUR STATE REGION BY SUNDAY MORNING.

HIGH PRESSURE WILL MOVE INTO THE REGION BEHIND THIS FRONT TO KEEP
THE AREA DRY THROUGH THE MIDDLE OF THE WORK WEEK.  ANOTHER STORM
SYSTEM IS EXPECTED TO APPROACH THE REGION BY WEDNESDAY AND INTO
THURSDAY OF NEXT WEEK.

TEMPERATURES THROUGH THE NEXT FEW DAYS WILL REMAIN ABOVE NORMAL WITH
HIGHS EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. LOWS WILL BE
40S/50S EACH NIGHT.  COOLER TEMPERATURES WILL MOVE IN BEHIND THE
COLD FRONT TO BRING NEAR NORMAL TEMPERATURES BACK TO THE REGION FOR
THE BEGINNING OF NEXT WEEK./22/

AVIATION...
BKN TO OVC STRATOCU HAS LIFTED THIS AFTERNOON TO THE POINT WHERE
MOST LOCATIONS ARE NOW VFR...WITH ISOLATED MVFR CEILINGS STILL
HOLDING ACROSS THE FOUR STATE REGION. MVFR WILL DEVELOP AGAIN DURING
THE EVENING FOR THE EAST TEXAS AIRPORTS AS THE LOW LEVEL JET
INTENSIFIES AHEAD OF AN APPROACHING COLD FRONT. SHOWER AND
THUNDERSTORM ACTIVITY WILL CONTINUE TO INCREASE ACROSS THE REGION
THROUGH THE EVENING...WITH A FEW STORMS PACKING STRONG WINDS AND
PERIODS OF HEAVY RAIN. HEAVY RAIN WILL REDUCE VISIBILITIES TO AS LOW
AS A HALF MILE AT TIMES. THE COLD FRONT WILL ENTER EAST TEXAS
BEGINNING AROUND 21/06Z...AND MOVE RAPIDLY EASTWARD...EXITING NORTH
CENTRAL LOUISIANA BY AROUND 21/12Z. WINDS WILL SHIFT FROM THE WEST
IN THE WAKE OF THE FRONT...WITH CEILINGS GRADUALLY SCATTERING AS DRY
AIR MOVES INTO THE AREA./18/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  69  41  71  51 /  90  10   0   0  20
MLU  55  69  43  67  47 / 100  10   0   0  10
DEQ  52  64  37  68  45 /  90  20   0  10  30
TXK  51  66  43  69  53 /  90  10   0  10  20
ELD  50  68  40  68  47 / 100  10   0   0  20
TYR  49  69  44  73  55 /  60  10   0  10  30
GGG  49  70  41  72  54 /  70  10   0   0  20
LFK  50  73  41  74  54 /  60  10   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/22
Hazardous weather outlook, Jan 20, 3:32 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CST WED JAN 20 2010

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-212145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
332 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THIS
AFTERNOON AND THROUGH THE EVENING HOURS. THUNDERSTORM ACTIVITY IS
EXPECTED TO INITIATE THIS AFTERNOON...AND INTENSIFY DURING THE
EVENING. STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THIS TIME PERIOD. THE PRIMARY CONCERNS WITH THE STRONGEST STORMS
WILL BE LARGE HAIL AND HEAVY RAIN. HOWEVER...STRONG GUSTY TO
POSSIBLY DAMAGING WINDS CAN NOT BE RULED OUT. RESIDENTS ARE URGED
TO CONTINUE MONITORING FORECASTS FOR UPDATES ON THIS STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED THIS AFTERNOON AND EVENING.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
212145-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
332 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THIS
AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED TO
INITIATE THIS AFTERNOON...AND INTENSIFY INTO THE EVENING...AND
POSSIBLY OVERNIGHT HOURS. SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE DURING
THIS TIME PERIOD. A TORNADO OR TWO CAN NOT BE RULED OUT AS WELL.
IN ADDITION...HEAVY RAIN WILL BE POSSIBLE WITH ALL OF THESE
STORMS...WHICH COULD RESULT IN FLOODING PROBLEMS OF LOW LYING AND
POOR DRAINAGE AREAS. RESIDENTS ARE URGED TO CONTINUE MONITORING
FORECASTS FOR UPDATES ON THIS STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Jan 20, 5:37 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TORNADO          2 W WASKOM              32.48N 94.10W
01/20/2010                   HARRISON           TX   AMATEUR RADIO

            PEOPLE TRAPPED IN HOMES AND BUSINESSES DESTROYED IN THE
            VICINITY OF MILE MARKER 628 ON I-20.

&&

MMAYEAUX
Local storm report, Jan 20, 5:42 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             BOSSIER CITY            32.52N 93.66W
01/20/2010  E0.25 INCH       BOSSIER            LA   PUBLIC

            REPORTED NEAR HWY 71 AT GOLDEN MEADOW SUBDIVISION.

0539 PM     HAIL             MOORINGSPORT            32.68N 93.96W
01/20/2010  E0.25 INCH       CADDO              LA   AMATEUR RADIO

&&

MMAYEAUX
Local storm report, Jan 20, 5:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             TAYLORTOWN              32.38N 93.60W
01/20/2010  E0.25 INCH       BOSSIER            LA   PUBLIC

&&

MMAYEAUX
Local storm report, Jan 20, 5:55 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             SHREVEPORT              32.47N 93.80W
01/20/2010  E0.50 INCH       CADDO              LA   AMATEUR RADIO

            HAIL NEAR BLANCHARD FUR ROAD AND HWY 169

0547 PM     HAIL             BOSSIER CITY            32.52N 93.66W
01/20/2010  E0.50 INCH       BOSSIER            LA   AMATEUR RADIO

            NEAR LOUISIANA DOWNS

0550 PM     HAIL             MOORINGSPORT            32.68N 93.96W
01/20/2010  E0.88 INCH       CADDO              LA   AMATEUR RADIO

&&

MMAYEAUX
Local storm report, Jan 20, 5:57 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             SHREVEPORT              32.47N 93.80W
01/20/2010  E1.00 INCH       CADDO              LA   AMATEUR RADIO

            PEA, DIME, AND QUARTER SIZED HAIL AT THE INTERSECTION OF
            HWY 173 ND HWY 1

&&

MMAYEAUX
Local storm report, Jan 20, 5:58 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             SHREVEPORT              32.47N 93.80W
01/20/2010  E1.75 INCH       CADDO              LA   AMATEUR RADIO

            REPORTED AT THE INTERSECTION OF HWY 1 AND HWY 71.

&&

MMAYEAUX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:48 PM CSTTornado WarningSHVSabine42 min
Jan 20, 5:01 PM CSTSevere Thunderstorm WarningSHVCaddo29 min
Jan 20, 5:14 PM CSTTornado WarningSHVCaddo46 min
Jan 20, 5:29 PM CSTTornado WarningSHVNatchitoches, Sabine46 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.